On totally characteristic type nonlinear partial differential equations in the complex domain. (English) Zbl 0961.35002

The authors consider nonlinear singular partial differential equations \(t\partial_tu= F(t, x,\partial_xu)\). Their goal is to construct holomorphic solutions in a neighbourhood of the origin in \(\mathbb{C}^2\). The assumption \(F(0,x,0,0)\equiv 0\) implies that these solutions satisfy \(u(0,x)\equiv 0\) near \(x=0\). The right-hand side can be developed into the series \[ F(t,x,u,v)= \alpha(x)t+ \beta(x)u+ \gamma(x) v+ \sum_{p+ q+\alpha\geq 2}a_{p, q,\alpha}(x) t^p u^q v^\alpha. \] Conditions with respect to \(\gamma= \gamma(x)\) determine the solvability behaviour. The authors are interested in the totally characteristic case, this means, \(\gamma(x)\not\equiv 0\) under the additional assumption \(\gamma(x)= xc(x)\) with \(c(0)\neq 0\). If a non-resonance condition of the form \[ |i-\beta(0)- jc(0)|\geq \sigma(j+1)\quad \text{for any }(i,j)\in \mathbb{N}\times \mathbb{N}_0 \] is satisfied for some positive \(\sigma\), then the starting equation has a unique holomorphic solution in a neighbourhood of the origin in \(\mathbb{C}^2\).
The non-resonance condition is useful for the construction of formal solutions. Their convergence is shown by the method of majorant power series. At the end of the paper the authors study a special class of higher-order totally characteristic partial differential equations. After defining a suitable symbol they formulate a kind of non-resonance condition for this symbol. This condition guarantees a unique holomorphic solution in a neighbourhood of the origin in \(\mathbb{C}^2\), too.


35A07 Local existence and uniqueness theorems (PDE) (MSC2000)
35C10 Series solutions to PDEs
35A10 Cauchy-Kovalevskaya theorems
35A20 Analyticity in context of PDEs
Full Text: DOI


[1] Baouendi, M. S. and Goulaouic, C., Cauchy problems with characteristic initial hypersurface, Comm. Pure Appl Math., 26 (1973), 455-475. · Zbl 0256.35050 · doi:10.1002/cpa.3160260403
[2] Chen, H. and Tahara, H., On the holomorphic solution of non-linear totally characteristic equations, Preprint 98/20, Institut fur Mathematik, Potsdam, 1998.
[3] Gerard, R. and Tahara, H., Holomorphic and singular solutions of nonlinear singular first order partial differential equations, Publ RIMS, Kyoto Univ., 26 (1990), 979-1000. · Zbl 0736.35022 · doi:10.2977/prims/1195170572
[4] , Solutions holomorphes et singulieres d’equations aux derivees partielles singulieres non lineaires, Publ. RIMS, Kyoto Univ., 29 (1993), 121-151. · Zbl 0805.35015 · doi:10.2977/prims/1195167545
[5] ^ Singular nonlinear partial differential equations, Vieweg, 1996.
[6] , Holomorphic and singular solutions of non-linear singular partial differential equations, II. ”Structure of differential equations, Katata/’Kyoto, 1995” (edited by Morimoto- Kawai), 135-150, World Scientific, 1996. · Zbl 1146.35302
[7] Hormander, L., The analysis of linear partial differential operators ///, Springer, 1985.
[8] Tahara, H., Fuchsian type equations and Fuchsian hyperbolic equations, Japan. J. Math., 5 (1979), 245-347. · Zbl 0431.35004
[9] Yamane, H., Nonlinear singular first order partial differential equations whose characteristic exponent takes a positive integer value, Publ RIMS, Kyoto Univ., 33 (1997), 801-811. · Zbl 0909.35005 · doi:10.2977/prims/1195145018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.